MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2505
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a non j&j microcatheter was in place and a 2.5x5 orbit galaxy xtrasoft coil was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter was not replaced.No patient injury was reported.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a non j&j microcatheter was in place and a 2.5x5 orbit galaxy xtrasoft coil was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter was not replaced.No patient injury was reported.No additional information is available.A non-sterile 2.5x5 orbit galaxy xtrasoft was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed the coil was noted to be still attached to the delivery system.The coil component was inspected under microscopic magnification, it was found that the embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted).The orbit galaxy was attached to a lab sample trufill dcs syringe, then the pressure was increased in the syringe by rotating the syringe knob clockwise until the gauge indicator reach the green zone, in approximately 3 seconds the pressure rapidly decreased indicating that the coil has been successfully detached.The functional test was performed successfully.Additionally, no damages were found on the orbit galaxy that could have contributed to the issue reported during the procedure.The customer complaint cannot be confirmed with the evidence available.It is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.A manufacturing record evaluation was performed for the finished device 31492244 number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21549514
Report Number3008114965-2025-00199
Device Sequence Number8175594
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public(01)10886704030652(17)260930(10)31492244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number640CX2505
Device Lot Number31492244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/24/2025
03/31/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/25/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown